MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED

ARROW INTERNATIONAL LLC CATH PKGD: BERMAN 5 FR 80CM; CATHETER, FLOW DIRECTED
Model Number IPN917235
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the catheter got torn during the procedure.Therefore, it was replaced with a new one, inserted at the same in sertion site to complete the procedure.No harm to the patient".The patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn# (b)(4).N/a; other remarks: n/a; corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).Additional information received on 15 june 2023 states that the catheter itself was torn, not the balloon.The lot number reported is 16f22l0062.The lot number of the returned device is suspected to be from the reported lot; however, no original packaging/label was returned.Returned for investigation was a 5fr.80cm berman catheter without the original packaging.The sample was returned in the ups shipping box and was in a sealed ziploc bag.Upon return, the catheter body was immediately noted ruptured near the junction hub; the body was noted ruptured from approximately 89cm to 89.3cm from the distal tip of the catheter.The supplied control stroke syringe was noted connected to the inflation lumen stopcock; no damage or abnormalities were noted to the returned syringe.The inflation lumen stopcock was in the open position.The recommended volume capacity of the balloon is 0.75cc.Upon microscopic inspection, a wrinkle was noted on the balloon surface; no other damage or abnormalities were noted to the balloon.Dried blood was noted within the berman holes.No condensation was noted within the inflation lumen extension line.Some dried blood/contrast media was noted within the injection lumen extension line.Spots of dried blood/contrast media was noted on the exterior surfaces of the returned sample.No other damage or abnormalities were noted.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.One side of the balloon measured approximately 4mm.The other side measured approximately 4mm.The balloon did meet specifications.The inflation lumen was injected with 0.75cc of air using the returned control stroke syringe.The balloon inflated symmetrically.The balloon deflated in less than 3 seconds when the syringe was removed per specification.No pull away was noted after the tug test.The balloon was placed in water and air was injected into the inflation lumen again.No leak was noted.The ruptured catheter body did not result in damage to the inflation lumen.The catheter's injection lumen was aspirated/flushed , and air was noted leaking from the ruptured catheter body.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that the "catheter got torn during the procedure" is confirmed.The catheter body was found ruptured near the junction hub during visual inspection of the returned sample.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the ruptured catheter body.The probable root cause of the complaint is manufacturing related.A corrective and preventive action has been initiated to address the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
CATH PKGD: BERMAN 5 FR 80CM
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17135075
Report Number3010532612-2023-00325
Device Sequence Number19806493
Product Code DYG
UDI-Device Identifier10801902180787
UDI-Public10801902180787
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K892530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberIPN917235
Device Catalogue NumberAI-07135
Device Lot Number16F22L0062
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2023
Supplement Date Received by Manufacturer07/17/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date07/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexUnknown